Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Cheyenne, WY

June 18, 2011Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 18, 2011, 2:21 PM MDT for Cheyenne County, Nebraska. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 2:21 PM MDT (20:21 UTC)
Expired
Jun 18, 2011, 2:40 PM MDT
In force
19 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 146 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:26 PM MDTHAIL 0.5N Potter, NEGROUND IS COVERED WITH HAIL FROM PEA TO MARBLE IN SIZE.
Jun 18, 2:31 PM MDTHAIL 0.5Potter, NEGROUND COVERED TO ABOUT ONE INCH DEEP WITH PEA TO MARBLE SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 12:31 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS55 KCYS 182021
SVRCYS
NEC033-182100-
/O.NEW.KCYS.SV.W.0045.110618T2021Z-110618T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 300 PM MDT

* AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POTTER...OR 17 MILES WEST OF SIDNEY...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY...BROWNSON...GURLEY...COLTON...DALTON...I-80 EXIT 48 AND
  I-80 EXIT 55.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 37 AND
68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4144 10291 4110 10279 4112 10337 4131 10335
TIME...MOT...LOC 2021Z 263DEG 19KT 4122 10327
WIND...HAIL 60MPH 1.00IN

$$

CLAYCOMB
2 follow-up statements
964 
WWUS55 KCYS 182034
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT SAT JUN 18 2011

NEC033-182100-
/O.CON.KCYS.SV.W.0045.000000T0000Z-110618T2100Z/
CHEYENNE NE-
234 PM MDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHEYENNE COUNTY UNTIL 300 PM MDT...

AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF POTTER...OR 14 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  SIDNEY...BROWNSON...GURLEY...COLTON...DALTON...I-80 EXIT 48 AND
  I-80 EXIT 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4114 10321 4131 10328 4144 10291 4110 10279
TIME...MOT...LOC 2034Z 263DEG 19KT 4123 10318
WIND...HAIL 60MPH 1.00IN

$$

CLAYCOMB
989 
WWUS55 KCYS 182040
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT SAT JUN 18 2011

NEC033-182050-
/O.CAN.KCYS.SV.W.0045.000000T0000Z-110618T2100Z/
CHEYENNE NE-
240 PM MDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4114 10321 4131 10328 4144 10291 4110 10279
TIME...MOT...LOC 2040Z 263DEG 19KT 4123 10314

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:13 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 18, 1:13 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
113 PM MDT SAT JUN 18 2011

.UPDATE...UPDATED FORECAST TO INCLUDE THE SEVERE THUNDERSTORM
WATCH NOW IN EFFECT UNTIL 8 PM ACROSS THE SOUTHERN NEBRASKA
PANHANDLE. MAIN THREAT APPEARS TO BE LARGE HAIL. THUNDERSTORMS
HAVE DEVELOPED ACROSS SOUTHEAST WYOMING LATE THIS MORNING AND
PUSHED INTO NEBRASKA. REPORTS IN THE LAST FEW HOURS HAVE BEEN
MAINLY MODERATE SIZED HAIL OF A HALF AN INCH TO THREE QUARTERS OF
AN INCH.
&&

.PREV DISCUSSION... /ISSUED 332 AM MDT SAT JUN 18 2011/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...
SW FLOW WILL OCCUR ALOFT AS AN UPPER TROUGH BEGINS TO DEEPEN OVER
THE WESTERN U.S. A DISTURBANCE IN THE FLOW WILL MOVE ACROSS THE
EASTERN HALF OF THE CWA TODAY. LI/S IN THE NEB PANHANDLE WILL BE
-3 TO -4 IN THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON WITH
CAPE VALUES OF 1000 TO 1500 J/KG. LI/S IN THE WY PORTION OF THE CWA
WILL BE FROM 0 TO -2 WITH CAPES OF 400-500 J/KG. AGREE WITH SPC
THAT SEVERE STORMS WILL BE LIKELY IN THE NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING WITH THE MAIN THREAT BEING LARGE HAIL AND
GUSTY WINDS. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THE STRONGER
STORMS. THUNDERSTORMS WILL ALSO OCCUR ACROSS THE REST OF THE CWA
WITH SMALL HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS WITH THE
STRONGER STORMS.  SW FLOW WILL CONT ALOFT TONIGHT AS THE UPPER
TROUGH CONTS TO DEEPEN OVER THE WESTERN U.S. ON SUN...SW FLOW WILL
CONT AS THE UPPER TROUGH AXIS BEGINS TO MOVE INTO WESTERN WY. THE
ASSOCIATED COLD FRONT WILL BEGIN TO MOVE INTO THE CWA LATE SAT
NIGHT AND WILL BE THROUGH THE AREA BY SUN AFTERNOON. LI/S ON SUN
WILL BE FROM -3 TO -5 IN THE SOUTHERN PH AHEAD OF THE FRONT...AND
FROM 0 TO -3 IN THE WY PORTION OF THE CWA. CAPES WILL BE FROM 1000
TO 1800 IN THE NEB PH SUN AFTERNOON...SO SEVERE STORMS WILL AGAIN
BE LIKELY IN THIS AREA SUN AFTERNOON AND EVENING. THUNDERSTORMS
WILL OCCUR ACROSS THE REST OF THE CWA WITH SMALL HAIL AND BRIEF
HEAVY RAIN LIKELY. THE UPPER TROUGH WILL CONTINUE TO DEEPEN AS
THE AXIS MOVES TO CENTRAL WY SUN NIGHT. ON MON...THE UPPER TROUGH
AXIS WILL MOVE EAST OF THE CWA WITH A DISTURBANCE MOVING ACROSS
THE FORECAST AREA AS IT ROTATES AROUND THE UPPER LOW OVER THE
CENTRAL PLAINS. THIS WILL RESULT IN A CHANCE OF SHOWERS AND
AFTERNOON AND EVENING THUNDERSTORMS FOR THE CWA. FOR MON
NIGHT...CYCLONIC NORTH FLOW WILL BE OVER THE AREA WITH A CLOSED
UPPER LOW DEVELOPING OVER THE CENTRAL PLAINS. HIGH TEMPERATURES
WILL BE FROM 3 TO 5 DEGREES BELOW NORMAL TODAY AND SUNDAY...AND
FROM 10 TO 12 DEGREES BELOW NORMAL ON MONDAY.

LONG TERM...TUESDAY THROUGH SATURDAY...
00Z MEDIUM RANGE GLOBAL MODELS ARE CONSISTENT IN CARRYING THE
INCREASINGLY VERTICALLY STACKED LOW PRESSURE SYSTEM INTO ERN
NEBRASKA/WRN IOWA DURING THE DAY ON TUESDAY. THE RESULTANT IMPACT
WILL BE FOR GRADUALLY DRYING CONDITIONS FROM WEST TO EAST DURING THE
DAY AS UPPER-LEVEL RIDGING WORKS IN. THE POSITIVELY TILTED RIDGE
AXIS WILL SLOWLY BUILD OVER THE CWA ON WEDNESDAY AND WEDNESDAY
NIGHT. AT THE SFC...THE CORRESPONDING NRN HIGH PLAINS HIGH PRESSURE
WILL BUILD SOUTH WITH TIME ON WEDNESDAY. SO FOR AREAS EAST OF THE
LARAMIE RANGE...BOUNDARY LAYER FLOW WILL TURN FROM NORTHEASTERLY
EARLY IN THE DAY TO SOUTHEASTERLY LATE IN THE DAY. OPTED TO INCLUDE
SOME SHOWER/THUNDERSTORM CHANCES FOR THE HIGHER TERRAIN WEDNESDAY
AFTERNOON/EARLY EVENING AS UPSLOPE FLOW SHOULD BE ABLE TO INITIATE
AT LEAST SOME WEAK CONVECTION. IF CONVECTION IS ABLE TO DEVELOP...
WOULD EXPECT IT TO REMAIN WEAK AS SBCAPES OF 200 TO 400 J/KG WILL BE
ABOUT IT. BOUNDARY LAYER RETURN FLOW WILL STRENGTHEN FURTHER ON
THURSDAY...SO BETTER MOISTURE AND INSTABILITY WILL BE AVAILABLE FOR
AREAS EAST OF THE LARAMIE RANGE. PROGD SOUNDINGS SHOW AREAS OVER THE
WRN NEBRASKA WILL BE CAPPED ON THURSDAY...SO CONFINED CONVECTION
CHANCES TO SOUTHEAST WYOMING...WITH BEST CHANCES ALONG AND EAST OF
THE LARAMIE RANGE. UPPER RIDGE AXIS DRIFTS INTO THE PLAINS ON FRIDAY
AS ANOTHER UPPER LOW TAKES SHAPE OVER THE PAC NW/SW CANADA. THE 00Z
GFS IS A BIT MORE AMPLIFIED THAN THE 00Z ECMWF...BUT IN GENERAL
AGREEMENT WITH ITS PLACEMENT. BOTH MODELS KICK OUT A SHORTWAVE AS
FLOW BECOMES SOUTHWEST AROUND THE UPSTREAM UPPER LOW ON BOTH FRIDAY
AND SATURDAY. INSTABILITIES WILL CONTINUE TO INCREASE AS RETURN FLOW
CONTINUES TO ADVECT BETTER BOUNDARY LAYER MOISTURE NORTH ALONG THE
FRONT RANGE. EVEN THOUGH PROBABLY ON THE HIGH SIDE...THE 00Z GFS
DEPICTS CAPE VALUES IN EXCESS OF 2000 J/KG OVER THE WRN NEBRASKA
PANHANDLE ON BOTH FRIDAY AND SATURDAY AFTERNOON. SO...WOULD EXPECT
THESE TWO DAYS TO PROVIDE THE NEXT CHANCE FOR SEVERE WEATHER FOR THE
EASTERN PLAINS. AFTER A COOLER DAY ON TUESDAY...H7 TEMPERATURES WILL
CLIMB TO AROUND 10C BY WEDNESDAY AND 15C FOR THURSDAY THROUGH
SATURDAY. SO AFTERNOON HIGHS IN THE 60S ON TUESDAY WILL CLIMB INTO
THE 70S FOR WEDNESDAY...AND INTO THE 80S FOR THURSDAY THROUGH
SATURDAY.

AVIATION...12Z TAF ISSUANCE...
AFTER A QUIET VFR MORNING...EXPECT CLOUDS TO THICKEN AS SHOWERS
AND THUNDERSTORMS DEVELOP BY THIS AFTERNOON AND EVENING. THE BEST
CHANCE TO SEE THESE THUNDERSTORMS WILL BE AT AIRFIELDS EAST OF THE
LARAMIE RANGE. IN FACT...A FEW OF THESE THUNDERSTORMS MAY BECOME
STRONG TO SEVERE CONTAINING HAIL AND DAMAGING WINDS ACROSS
NEBRASKA AIRPORTS. CIGS/VSBYS MAY BE REDUCED BRIEFLY WITHIN THESE
THUNDERSTORMS TO THE MVFR CATEGORY. HOWEVER...WITH LIMITED
CONFIDENCE ON CONVECTIVE TIMING AND COVERAGE...WILL KEEP TAF SITES
IN VFR WITH VCTS...UNTIL SPECIFICS BECOME CLEARER.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO FIRE DANGER IN THE
LOW CATEGORY AND EXPECTED WETTING RAIN ACROSS THE DISTRICT THROUGH
SUNDAY NIGHT.

HYDROLOGY...
RAINFALL FROM A QUARTER INCH TO LOCALLY OVER AN INCH IS PREDICTED
FOR THE CWA TODAY THROUGH MONDAY...WHICH MAY FURTHER AGGRAVATE THE
ONGOING FLOODING CONCERNS. FLOOD WARNINGS REMAIN IN EFFECT FOR THE
UPPER NORTH PLATTE RIVER DUE TO SNOW MELT AND RUNOFF FROM THE SIERRA
MADRE AND SNOWY RANGES. THE RATE OF SNOW MELT WILL DECREASE SLIGHTLY
TODAY THROUGH TUESDAY AS MOUNTAIN TEMPERATURES WILL BE COOLER.
HOWEVER THE HIGH WATER LEVELS WILL CONTINUE. FLOOD WARNINGS ALSO
REMAIN IN EFFECT FOR THE NORTH PLATTE RIVER AT HENRY...MITCHELL AND
MINATARE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH FROM NOON SUNDAY TO MIDNIGHT TUESDAY FOR WYZ110.
NE...NONE.

&&

SHORT TERM...TJT
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Jun 18, 2:10 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT SAT JUN 18 2011

WYZ101>118-191645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
210 PM MDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON AND BECOME SCATTERED IN AREAS CLOSE TO THE NEBRASKA
STATE LINE. BRIEF HEAVY RAIN...SMALL HAIL...AND OCCASIONAL
LIGHTNING WILL BE THE PRIMARY IMPACTS WITH THESE THUNDERSTORMS.
THUNDERSTORMS WILL WEAKEN...TURNING TO RAIN SHOWERS BY AROUND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN COLORADO
SUNDAY AFTERNOON AND SLOWLY MOVE THROUGH THE AREA THROUGH MONDAY.
THIS LOW IS EXPECTED TO BRING WIDESPREAD RAINFALL WITH MODERATE TO
LOCALLY HEAVY RAINFALL POSSIBLE. SOME SEVERE STORMS ARE EXPECTED
SUNDAY AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE.

MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE
SNOWY AND SIERRA MADRE RANGES. ADDITIONAL WIDESPREAD RAIN OVER
THESE ALREADY FLOODING RIVERS MAY CAUSE SIGNIFICANT FURTHER RISES
ON AREA RIVERS LATE THIS WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT HAIL OF ANY SIZE AND WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ119-191645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-EAST LARAMIE COUNTY-
210 PM MDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EASTERN LARAMIE COUNTY IN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN NEBRASKA
PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PUSH NORTHEAST AND INTENSIFY THIS AFTERNOON ACROSS THE WESTERN
NEBRASKA THROUGH THE AFTERNOON. A FEW THUNDERSTORMS WILL BECOME
SEVERE...CONTAINING LARGE HAIL AND DAMAGING WINDS WITH A FEW
ISOLATED TORNADOES POSSIBLE. HEAVY RAIN MAY ALSO ACCOMPANY THESE
THUNDERSTORMS WHICH MAY CAUSE ADDITIONAL FLOODING NEAR THE NORTH
PLATTE AND ITS TRIBUTARIES. THUNDERSTORMS WILL WEAKEN LATE THIS
EVENING...TURNING TO RAIN SHOWERS BY AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO NORTHERN
COLORADO SUNDAY AFTERNOON AND SLOWLY MOVE THROUGH THE AREA THROUGH
MONDAY. THIS LOW IS EXPECTED TO BRING WIDESPREAD RAINFALL WITH
MODERATE TO HEAVY RAINFALL EXPECTED. SEVERE THUNDERSTORMS ARE
POSSIBLE SUNDAY AFTERNOON AND EVENING.

MINOR TO MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING
FROM THE SOUTHEAST WYOMING MOUNTAINS. ADDITIONAL WIDESPREAD RAIN
OVER THE ALREADY FLOODING NORTH PLATTE RIVER MAY CAUSE SIGNIFICANT
FURTHER RISES LATE THIS WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, Jun 18, 11:35 AM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1135 AM MDT SAT JUN 18 2011

WYZ118-119-181815-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
1135 AM MDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 1215
PM MDT...

AT 1131 AM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6
MILES EAST OF CHEYENNE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURNS...
  HILLSDALE...
  I-80 EXIT 386...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 366 AND
396.

TJT
Local storm report, Jun 18, 11:37 AM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1137 AM MDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             2 W CHEYENNE            41.15N 104.83W
06/18/2011  E0.75 INCH       LARAMIE            WY   PUBLIC

            SHREDDED LEAVES AND LEFT CAR DENTS.

&&

DDEAL
Special weather statement, Jun 18, 1:07 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
107 PM MDT SAT JUN 18 2011

NEZ019-020-WYZ108-181945-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-
107 PM MDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN...
SOUTHWESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 145
PM MDT...

AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HAWK SPRINGS...OR 28 MILES
SOUTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAWK SPRINGS...
  HAWK SPRINGS RECREATION AREA...
  LA GRANGE...
  HWY 85 MM 60...
  HWY 85 AT HIGHWAY 151...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TJT
Local storm report, Jun 18, 2:00 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          3 W MITCHELL            41.94N 103.87W
06/18/2011                   SCOTTS BLUFF       NE   LAW ENFORCEMENT

            TORNADO ON THE GROUND 3 MILES WEST OF MITCHELL MOVING
            NORTHEAST.

&&

TTRUDEL
Special weather statement, Jun 18, 2:17 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT SAT JUN 18 2011

NEZ054-055-182115-
CHEYENNE NE-KIMBALL NE-
217 PM MDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN KIMBALL AND
NORTHWESTERN CHEYENNE COUNTIES UNTIL 315 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POTTER...OR 18 MILES WEST OF SIDNEY...MOVING
EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I-80 EXIT 48 AROUND 240 PM MDT.
BROWNSON AROUND 245 PM MDT.
GURLEY AROUND 310 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 35 AND
50.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:51 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux26 min
Jun 18, 1:57 PM MDTTornado WarningCYSScotts Bluff, Sioux17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.